GCSTX
  • 1 reply
  • 196 views
  • 1 followings
GCSTX, November 17,  2018  9:40am EST

Newly Diagnosed Post Stroke at 46

Hey Everybody,

I had a cryptogenic ischemic stroke in my frontal lobe on October 8th.  No pain or physical side effects, just issues with speaking and writing.  I spent four days in the hospital with no heart issues then wore a halter monitor for a month that detecting one incidence of AFib.  The Doctor has prescribed me Multaq, Eliquis, Lipitor, Amlodopine.

I am 46 with a few years of high blood pressure that I never really addressed other than the Amlodopine.  I have lost about 20 lbs and got my blood pressure down to normal during the thirty days with the monitor.  Now, I'm feeling a little defeated with so many meds.  Concerned that I will be on these things forever,

My Doctor said that the blood pressure may have led to the AFib.  The Chads2 score looks like you're on anticoagulants just because of one prior stroke.  Not sure if it's worth a second opinion when the potential risk good be so high.  

Thanks and Glad to be Here,

Cole

 

 

 

1 Reply
  • kenneth631
    kenneth631, November 17,  2018  1:08pm EST

    Hello Cole,

    Don't feel depressed because you're on so many meds. If they're working without any significant side effects and preventing future serious medical complications, you should feel positive about what you're taking. Be glad that they've been developed and are readily available. 

    I'm on six meds: eliquis, flecainide, atenolol, amlodipine, enalapril and simvastatin. Been on them for many years. Thankfully, no side effects. I look forward to taking them because I know what they're doing. I'm in NSR since an ablation in May, 2017; BP is 110/70 and my blood test numbers are well within the normal range. At 67 YOA, I feel terrific, walk four miles daily at a very brisk pace, enjoying retirement and my grandchildren, and my quality of life is excellent. It was not good before the ablation when I was having afib episodes several times a week for eight or more hours.

    May I suggest consulting with an expert and very experienced electrophysiologist in addition to your cardiologist. Afib usually gets worse as you get older, becomes resistant to anti arrythmic drugs and can cause significant health issues other than the risk of stroke. No way to live if you can avoid it.

    Best wishes and good luck.

     

     

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
Back to top